MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 SUFFIX FEMORALS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 SUFFIX FEMORALS; PROSTHESIS, KNEE
Catalog Number 00596204010
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign country: china.D10: item#: 00598004701- stemmed tibial component precoat size 5 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem exten--- lot #: 66194513 customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the liner can't assemble mating tibial tray.The surgical technique was utilized; there was a 5 mins delay.There was no reported impact to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h4, h6, h11.Corrected: d6b (device was not implanted or explanted), g3.Visual examination of the returned device identified that the dovetail feature is compressed.The device also exhibits visible damage, gouges on outer profile, distal surface, and around dovetail features.Review of the device history record identified no related deviations or anomalies during manufacturing.The reported articular surface is compatible with the tibial tray.Review of complaint history identified additional similar complaint for the reported item and no additional complaints for part and lot combinations (for life time).Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.Instructions for inserting the articular surface are provided in nexgen® lps fixed bearing knee surgical technique.The root cause is attributed to use error.Damage to the dovetail feature confirms the implant would not be able to seat.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52 SUFFIX FEMORALS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22036397
Report Number0001822565-2025-01432
Device Sequence Number8177897
Product Code JWH
UDI-Device Identifier00889024666092
UDI-Public(01)00889024666092(17)290909(10)66928369
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00596204010
Device Lot Number66928369
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age70 YR
Patient SexFemale